On the Maximum Value of the Maximum Degree of Kinematic Chains

[+] Author and Article Information
Hong-Sen Yan

Project Trilby, General Motors Research Laboratories, Warren, MI 48090-9055

Frank Harary

Department of Mathematics, University of Michigan, Ann Arbor, MI 48109

J. Mech., Trans., and Automation 109(4), 487-490 (Dec 01, 1987) (4 pages) doi:10.1115/1.3258822 History: Received July 01, 1986; Online November 19, 2009


One of the major steps in the development of a systematic design methodology for the creative design of vehicle mechanisms is to obtain all possible link assortments, and then to generate the catalogs of kinematic chains. If the generalized mathematical expressions for the maximum value M of the maximum number of joints incident to a link of kinematic chains with N links and J joints can be derived, the process of solving link assortments can be more systematic. Using elementary concepts of graph theory, we derived explicit relationships for M for two regions of the J -N plane.

Copyright © 1987 by ASME
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In